Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 24, 2005, 3:24 PM MDT for Sublette County, Wyoming. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2005, 3:24 PM MDT (21:24 UTC)
- Expired
- Jul 24, 2005, 4:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 103 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 3:35 PM MDT | HAIL 1 | 6 S Pinedale, WY | AT PINEDALE AIRPORT |
| Jul 24, 3:45 PM MDT | HAIL 0.75 | 2 N Boulder, WY | |
| Jul 24, 3:45 PM MDT | HAIL 1 | 4 N Boulder, WY | |
| Jul 24, 3:53 PM MDT | HAIL 1.25 | 3 E Boulder, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2732 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 242124 SVRRIW WYC035-242200- /O.NEW.KRIW.SV.W.0041.050724T2124Z-050724T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 324 PM MDT SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SUBLETTE COUNTY IN WEST CENTRAL WYOMING THIS INCLUDES THE CITY OF PINEDALE * UNTIL 400 PM MDT * AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WENZ FIELD...OR ABOUT 6 MILES SOUTH OF PINEDALE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WENZ FIELD BY 330 PM MDT U.S. HWY 191 MILE MARKER 90 BY 340 PM MDT BOULDER LAKE BY 345 PM MDT BOULDER BY 355 PM MDT STATE HWY 353 MILE MARKER 10 BY 400 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4290 10994 4267 10993 4267 10916 4297 10949 $$ MEUNIER
2 follow-up statements
000 WWUS55 KRIW 242142 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 342 PM MDT SUN JUL 24 2005 WYC035-242200- /O.CON.KRIW.SV.W.0041.000000T0000Z-050724T2200Z/ SUBLETTE WY- 342 PM MDT SUN JUL 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL SUBLETTE COUNTY UNTIL 400 PM MDT... AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BOULDER LAKE...OR ABOUT 9 MILES SOUTHEAST OF PINEDALE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOULDER BY 350 PM MDT STATE HWY 353 MILE MARKER 10 BY 400 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4290 10994 4267 10993 4267 10916 4297 10949 $$ MEUNIER
000 WWUS55 KRIW 242153 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 352 PM MDT SUN JUL 24 2005 WYC035-242200- /O.CON.KRIW.SV.W.0041.000000T0000Z-050724T2200Z/ SUBLETTE WY- 352 PM MDT SUN JUL 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL SUBLETTE COUNTY UNTIL 400 PM MDT... AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BOULDER LAKE...OR ABOUT 11 MILES EAST OF PINEDALE...MOVING EAST AT 25 MPH. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. HAIL UP TO QUATER SIZE IN DIAMETER HAS BEEN REPORTED 4 MILES NORTH OF BOULDER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4290 10994 4267 10993 4267 10916 4297 10949 $$ MEUNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:16 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 24, 2:16 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 216 PM MDT SUN JUL 24 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... INSTABILITY ON THE INCREASE THIS AFTERNOON ACROSS THE SOUTHEAST HALF OF THE STATE(SOUTHEAST OF GCC TO RKS LINE) AND ANOTHER AREA FEEDING INTO THE SOUTHWEST MOUNTAINS. IN RESPONSE...STORMS ARE FIRING IN THE SALT/WYOMING RANGES. OTHER STORMS ALONG THE UINTA RANGE NOT SHOWING SIGNS OF LIFTING NORTH INTO WYOMING WITH WEAK UPPER FLOW. COULD SEE ISOLATED STORMS DEVELOP IN A CORRIDOR FROM CPR TO RKS EARLY THIS EVENING WHERE WATER VAPOR IMAGERY SHOWING SUB TROPICAL MOISTURE PLUME HANGING ON. ALTHOUGH BEST CONCENTRATION OF STORMS EXPECTED TO DEVELOP JUST EAST OF AREA IN STRONGER INSTABILITY. HAVE REMOVED STORMS ELSEWHERE IN THE LOWER ELEVATIONS OF THE CENTRAL AND NORTH WITH AIRMASS REMAINING STABLE. MORE STORMS ARE ANTICIPATED LATER THIS EVENING IN THE FAR NORTHWEST MOUNTAINS AHEAD OF AN APPROACHING UPPER TROUGH. THIS TROUGH BECOMES FOCUS OF CONCERN EARLY IN THE WEEK. ASSOCIATED STRONG COLD FRONT WILL DROP SOUTH THROUGH NORTHERN AND INTO CENTRAL WYOMING BY EARLY MONDAY EVENING. SOME STRONG WINDS WITH FRONTAL PASSAGE EXPECTED WITH GOOD PRESSURE RISES. HAVE RAISED SPEEDS IN THE FAVORED AREAS OF JOHNSON COUNTY AND THE NORTHERN BIG HORN BASIN WITH G40 POTENTIAL. WITH INSTABILITY ALONG BOUNDARY AND FAVORED NORTHEAST UPSLOPE AND UPPER JET SUPPORT...HAVE INCREASED PRECIP CHANCES FOR AREAS EAST OF DIVIDE MONDAY AFTERNOON AND NIGHT. LINGERING INSTABILITY HANGS BACK INTO CENTRAL WYOMING TUESDAY SO HAVE KEPT MENTION OF STORMS. NOT SEEING ANY FIRE WEATHER CONCERNS MOST AREAS WITH INCREASING HUMIDITIES AND PRECIP CHANCES WITH THE WINDS BEHIND THE FRONT. SWEETWATER ZONES MAY HAVE TO BE WATCHED BY MONDAY AFTERNOON/EARLY EVENING. DRIER AIR EXPECTED TO NOSE INTO THIS AREA AHEAD OF APPROACHING FRONT ON GUSTY WESTERLY WINDS. RIGHT NOW...THINK IT MAY APPROACH RED FLAG CONDITIONS A FEW HOURS LATE IN THE DAY BUT RH AND WINDS TO STAY JUST BELOW CRITERIA. .LONG TERM...WEDNESDAY THROUGH SUNDAY... NW FLOW ALOFT WED AND DRY WEATHER WITH FAIRLY STABLE AIRMASS IN PLACE. HAD TO TRIM BACK HIGHS IN THE CENTRAL AND E ZONES BUT MODEST WARMING EXPECTED AFTER TUE HIGHS. A POSSIBLE SHORTWAVE CROSSES THROUGH NORTHERN ROCKIES THU PM/EVE. HAVE KEPT THE LOW POPS IN THE N ZONES. FRI-SUN WILL FEATURE THE UPPER HIGH SETTING BACK UP SOMEWHERE NEAR THE 4 CORNERS. EXACT POSITION WILL DICTATE HOW MUCH MID/HI LEVEL MOISTURE WILL INFILTRATE INTO FLOW AROUND THE HIGH. HAVE CHOSEN TO INCLUDE LOW POPS IN THE FAR WEST AND SOUTH ZONES EACH AFTERNOON AND NIGHTTIME HOURS. TOO FAR OUT TO DECIDE WHICH DAY WILL BE MORE FAVORABLE. TEMPS WARMING THU AND FRI WITH LITTLE CHANGE IN HIGHS EXPECTED FOR SAT/SUN. IT APPEARS THAT THE 100 DEGREE HEAT IS HELD AT BAY THIS GO ROUND AS 700MB TEMPS HOVER AROUND 16 DEG C AND NOT 20C. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...FRIEDERS LONG TERM...AR
Hazardous weather outlook, Jul 24, 7:41 AM MDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 741 AM MDT SUN JUL 24 2005 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 741 AM MDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER FAR NORTHERN AND SOUTHERN WYOMING. A FEW STRONGER STORMS WILL BE POSSIBLE ACROSS JOHNSON COUNTY AND EXTREME SOUTHERN WYOMING. THESE STORMS COULD PRODUCE BRIEF PERIODS OF HEAVY RAINFALL...WINDS GUSTS OF 40 TO 50 MPH...AND DANGEROUS LIGHTNING. WITH HIGH TEMPERATURES IN THE 90S AND DRY CONDITIONS...OUTDOOR ENTHUSIASTS SHOULD DRINK LOTS OF WATER AND TRY TO REMAIN IN THE SHADE DURING THE HOTTEST TIME OF THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT COLD FRONT WILL MOVE INTO AREAS EAST OF THE DIVIDE ON MONDAY AND WILL AID IN SHOWER AND THUNDERSTORM DEVELOPMENT FOR AREAS EAST OF THE DIVIDE. A FEW STRONG STORMS WILL BE POSSIBLE WITH HEAVY RAINFALL...STRONG WINDS...HAIL AND FREQUENT LIGHTNING. A CONTINUED MONSOONAL FLOW OF MOISTURE WILL KEEP LATE DAY THUNDERSTORMS FIRING OVER SOUTHWEST WYOMING AS WELL. AFTERNOON TEMPERATURES WILL LIKELY COOL 15 TO 20 DEGREES BEHIND THE COLD FRONT MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:58 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 39 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.